Thursday, July 12, 2012

Almost there...

The low-volume quilt is almost done.  Just need to pin and quilt. 

And cut more strips for the binding
It seems as though I made this quilt in between naps. For the last month I have been struggling with fatigue and have barely made it through the day without laying down.  So this week my doctor adjusted my thyroid medication.  But now I'm getting too much, because my hands are shaking as I write this post.  Anyone else have thyroid issues out there?  I'd love to hear from you.  I took a radioactive pill 2 years ago because I was hyperthyroid (had lumps on my thyroid which were basically taking over and screwing everything up).  The pill killed off the lumps and my thyroid, and now I am trying to find a balance with the medication.   I don't know which is worse, feeling exhausted and cranky, or hyper and shaky.  Must. distract. myself.

So I pulled out some fabric for my next quilt.
I have been stashing these little tiny flowery prints, and I'm thinking a simple patchwork  quilt (get it done quick), or some English paper piecing (will take me for-ev-er).
Fabric love.  Best medication ever.


  1. Absolutely love your quilt. I think your pretty prints would look great done in paper-piecing. I have been on Thyroxine for nearly 30 years (I was offered the radioactive pill in the beginning but declined)and am called in to the docs every 2 years for the levels to be checked. If you're feeling hyper you should really speak to your doc about it, although the symptoms may settle down once you've been on the meds for a couple of weeks. Don't suffer in silence though.Hope you get it sorted soon.

  2. Your quilt looks lovely. I can't wait to see what you'll make with the little flower prints, their so pretty. Sorry to hear your not 100%. My friend has suffered with thyroid problems for a number of years and from her experience I know how ill it can make people feel. I hope you feel better soon and they get the medication dosage right (something my friend has struggled with). Take care of you. Ali x

  3. I really want to make a low volume quilt and seeing yours makes me want to sew one even more. It's beautiful. Take care of yourself.

  4. Not sure how I missed all the 'low-volume' quilting going on, but it's very interesting....Sorry you are having the health issues...hope things get evened out for you...

  5. Second low-volume quilt I see this week and its beautiful! Your next one will also be pretty, love the reds and yellows.
    Thyroid: do make sure they thest all factors. In SA they usually test for TSH and T3, I think, but there's another one, and now I'm not sure whether is T2 or T4 - whhatever, ask for all three. That made a hhuge difference for me and after a year of ELtroxin, I was done. I get tested every year, though, with my next test due this month.

  6. Your quilt is turning out lovely and I like the fabrics you have for the next one. I hope you are feeling better. I am a hypoactive thyroid and take medication for that. It was just adjusted upwards because it wasn't doing the job and I had a few days of tiredness and restlessness. But that settled down once my body got use to the new dosage. By all means, talk to your doctor about your concerns. Only you know what your body is feeling and only you can communicate that to your doctor. Hope you start feeling better soon.

  7. Ooooh, it's looking really good and I love the new fabrics for the next quilt. I'm finding it quite addictive and difficult to put down!
    Sorry to hear you're not feeling too good, hopefully once your medication is sorted out and kicks in you'll feel a lot better.
    Happy Friday!

  8. Dear, lovely Lynne,

    Your new header is beautiful, your 'low-volume' quilt is very pretty indeed - I'll pretend I know what a low-volume quilt is ;-) - and I am sending you many postive thoughts to get your energy levels back again. I am so sorry to read about your thyroid troubles. Wishing you well.


  9. Your low volume log cabins are gorgeous!!!! I have been so busy the past few weeks, I've not had the time to work on mine! So itching to get back to it! Can't wait to see yours finished!

  10. Oh how I love your low volume quilt! It's just beautiful!! I'd best get busy on mine.

    I have hashimoto's hypothyroid. I hate the ups & downs that come with a fluctuating thyroid. I don't have any tips for no thyroid but I have read that the synthroid can bind to vitamins & minerals so that's why it is recommended that it is taken on an empty stomach. It also has a 7 day half-life so the goal is to make those 7 days an even feed of thyroid hormone into the system. I had one doctor in the past that said she often had patients take a half-dose on certain days. It made me crazy, but you could ask your doctor about it.

  11. This is so lovely Lynne!! Hope you get your meds sorted out so you have lots of energy to quilt!! I vote for paper piecing for the super cute fabric! Happy weekend xoxo Debbie

  12. Its nearly there! Its looking great!

    Kate xxxx

  13. So lovely, Lynne! You have some wonderful fabrics in your stash, and a lovely quilt almost finished. I hope you soon get the medication right and begin to feel well again. Wishing you a happy weekend.
    Helen x

  14. I hope you are feeling better soon.
    I am sorry you are experiencing this.
    Your fabric is so darling and I love
    your quilt. :0)

  15. Those fabrics are lovely Lynne, a great inspiration for a new project! Hope that you are feeling better soon and that you can get it sorted. X

  16. Oh hon, I hope you start to feel more like yourself soon. That's no fun at all. Your quilt looks absolutely amazing!!! What a fabulous effort considering you've been under the weather. I love looking at all your beautiful fabrics - aaaaaah.

  17. Thank you for finding my blog, and now I've found you and am your newest follower. We have a lot in common, and unfortunately one of them is we both don't have a thyroid. It does take a while to get the medication dosage right, and then you are home free and you will start to feel great again!


You guys are awesome! Thank you for the comments!